MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW RIGHT SIZE 8; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW RIGHT SIZE 8; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Blood Loss (2597)
Date of Event 08/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: 42542007102 - tibia fixed non-porous right size e stem extension use required - 64454890; 42560613511 - stem extension 6mm offset splined - 64729222; 184704 - series a pat w/wr std 31 1 peg - 253500; 42522400710 - articular surface fixed bearing (ps) right 10 mm height - 64599858.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product is unavailable by hospital policy.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a revision procedure approximately 15 days post implantation due to infection and wound dehiscence.The implants were removed and a static spacer was implanted as well as an im nail.Subsequently, the nail and spacer were removed and a competitor fusion nail was placed, due to a closed displaced comminuted fracture of shaft of right femur of unknown etiology.During the procedure the patient had an estimated blood loss of 1000 ml as a tourniquet could not be used due to the patient¿s thigh being too large for the cuff.The patient received 2 units of blood and also 250 ml of cell saver returned to patient.
 
Event or Problem Description
Upon receiving additional information of the reported event, it was determined to be not reportable.The initial report should be voided.
 
Additional Manufacturer Narrative

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW RIGHT SIZE 8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key10573018
Report Number3007963827-2020-00231
Device Sequence Number1192261
Product Code JWH
UDI-Device Identifier00889024228788
UDI-Public(01)00889024228788(17)280531(10)63947067
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500006402
Device Lot Number63947067
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight106